MAUDE Adverse Event Report: PENCAN; SPINAL ANESTHESIA KIT

PENCAN; SPINAL ANESTHESIA KIT
Model Number 333868
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was stated that the needle bent during insertion.When the needle was removed a bent was observed and upon touching the needle, it broke off from the hub.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used kit with packaging confirming the reported lot was returned for evaluation.Only the needles were retuned in the kit packaging.The returned needles were visually evaluated per specification.It was noted that the guide needle was broken off at the hub.The sample and all available information were forwarded to the manufacturer for further evaluation.Based on the manufacturers investigation results is was determined that the break likely occurred due to wrong handling.The event description confirms that "the needle bent during insertion.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN
Common Device Name
SPINAL ANESTHESIA KIT
MDR Report Key9884787
Report Number2523676-2020-00090
Device Sequence Number492514
Product Code OFU
UDI-Device Identifier04046964180866
UDI-Public04046964180866
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number333868
Device Catalogue Number333868
Device Lot Number0061715016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1